Hand pain after chemotherapy

Highlighted
Not applicable

Hand pain after chemotherapy

Hi All My mum who is in her 80s recently underwent a mastectomy as well as chemo and radiotherapy. She has been left with intermittent pain in both hands but more in the hand where the chemo was administered. I'm not convinced the pain has been fully diagnosed but she recalls being told she was possibly given too much chemo (I don't know the exact type of chemo). She describes the pain as a more severe version of pins and needles. Painkillers such as Panadol seem to work reasonably well. Of course I would like to get a proper diagnosis but to be honest we've had our fill of hospitals, tests and the like for a while. I'm just wondering if anyone has experienced anything similar and has succesfully used any kind of natural or herbal remedy or therapy. Thanks so much & happy new year! Philip
Reply
0 Kudos
1 REPLY 1
Highlighted
Contributor

Re: Hand pain after chemotherapy

It sounds like what you are describing could be peripheral neuropathy - one of the many side effects of chemo. I suggest that you or your Mum have a chat with her dr about it as she may need some changes made to her treatment.
Reply
0 Kudos
Post new topic
Talk to a health professional
Cancer Council support and information 13 11 20Mon - Fri 9am - 5pm
Cancer Information and Support

Online resources and support

Access information about support services, online resources and a range of other materials.

Caring for someone with cancer?

Find out what resources and support services are available to assist you.